Skip to Content

Department of Mathematics

Directory

Adela Vraciu

Title: Assistant Chair
Professor
Department: Mathematics
College of Arts and Sciences
Email: vraciu@math.sc.edu
Phone: 803-777-4757
Office: LeConte 300C
Office Hours: Tuesday and Thursday 1:00-2:30pm
Resources:

My Website
Curriculum Vitae [pdf]
Department of Mathematics

Adela Vraciu

Education

Ph.D. in Mathematics, University of Michigan, June 2000
B.S. in Mathematics, University of Bucharest (Romania), June 1995

 Experience

2017—present:  Assistant Chair, Department of Mathematics, University of South Carolina
2014—present:  Full Professor, University of South Carolina
2010—2014:  Associate Professor, University of South Carolina
2003—2010: Assistant Professor, University of South Carolina
2000—2003: Visiting Assistant Professor, University of Kansas

 Courses taught:

Math 122: Calculus for Business Administration and Social Sciences
Math 141: Calculus I
Math 142: Calculus II
Math 172: Mathematical Modeling for the Life Sciences
Math 300: Transition to Advanced Mathematics
Math 544: Linear Algebra
Math 546: Algebraic Structures I
Math 547: Algebraic Structures II
Math 580: Elementary Number Theory
Math 701: Algebra I
Math 702: Algebra II
Math 748: Topics in Commutative Algebra

Research

My research is in Commutative Algebra. I have worked on problems related to tight closure and Hilbert-Kunz functions, which are phenomena specific to case of positive characteristic. Another area I have worked in is homological commutative algebra, specifically problems about existence of modules and ideals with special homological properties (in particular totally reflexive modules).

My research has been funded by the National Science Foundation and the National Security Agency.

Selected publications

  • Totally reflexive modules over rings that are close to Gorenstein (with A. Kustin), Journal of Algebra, to appear.
  • Poincare series of compressed level local Artinian rings with odd socle degree (with A. Kustin and L. M. Sega), Journal of Algebra 505  (2018), 383–419.
  • On the existence of non-free totally reflexive modules (with J. Atkins), Journal of Commutative Algebra, to appear.
  • An observation on generalized Hilbert-Kunz functions,  Proceedings of the Amer. Math. Soc., 144 (2016), 3221–3229.
  • On quasi-complete intersection ideals (with A. Kustin and L. Sega), Illinois Journal of Mathematics, 58  (2014), 867–889.

Challenge the conventional. Create the exceptional. No Limits.

©